Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Might Claritin effect one's sleep?
    avatar
    Hot_Coder posted:
    I suffer from allergies/hay fever. I've been taking Claritin, or a generic, for years now, in order to combate the symptoms. But I'm wondering, might Claritin effect my sleep? I'll go to bed at 10:00 PM to 10:30 PM and try to sleep for 7 hours, but often I awake at 3:30 AM and cannot get back to sleep. I take Claritin in the morning, because that's when my allergies bother me the most, but it is supposed to be a 24 hour medication.
    Reply
     
    avatar
    Byroney_WebMD_Staff responded:
    Dear Hot_Coder,

    Thanks so much for posting. A quick way to check and see if your medication could be the culprit, is to give your pharmacist a call. He or she can let you know if disrupted sleep could be a side effect.

    Best wishes for better sleep,

    Byroney
     
    avatar
    noreturnbacktosleep replied to Byroney_WebMD_Staff's response:
    I do have the same symptoms of what hot_coder does. I go to sleep 10 - 1030pm. But I wake up like an alarm clock between 330 and 4am. After that I cant go back to sleep. But I lay on the bed until 6-630am. This has been like this for the past 2 months.
    First I thought this was due to drinking of water before bedtime and urging to go to bathroom. But this continues even if I dont have the urge to go to bathroom in the night.

    I did take claritin for 4 days only in the last week. Now I stopped it, but I still wake up 330ish. I dont do any alcohal or soda. I am a tennis player. I do have this problem even if I work out or go to bed with some workout around 5ish in the evening. I dont see any pattern that I am doing wrong.

    I do take Tea or Coeffe around 5pm ish. Thats my next try to avoid and see. But I used to take tea even before 3 months. I did not have any problem.

    Any suggestions greatly appreciated.
     
    avatar
    Hot_Coder replied to Byroney_WebMD_Staff's response:
    Thank you for your reply, Byroney. Believe it or not, today is the first day I got notification from WebMD that I had any reply to my question from 3 months ago.

    Anyway, I'll take your suggestion to a pharmacist. Sounds like a good idea!
     
    avatar
    Fredchopin responded:
    A light snack such as graham cracker and milk may help you. It may be especially helpful at 3 am. Give it a try. Your blood sugar might be out of whack.
     
    avatar
    Fredchopin replied to noreturnbacktosleep's response:
    Try a light snack such as 2 cookies and milk before you try to sleep. Even at 3 am. Reduce caffeine, nothing at least 8 hours before sleep, or cut it out entirely after lunchtime. Watch out for cola, orange soda, etc.
     
    avatar
    NeNe_11 replied to Fredchopin's response:
    Claitin always wired me out & therfore I could not sleep.
     
    avatar
    Hot_Coder replied to NeNe_11's response:
    Interesting, NeNe_11. I'm wondering if I should try something oother than Claritin.
     
    avatar
    NeNe_11 replied to Hot_Coder's response:
    Depends how bad your allergies are. Mine were not too bad & I was able to stop using Nasonex. Now I just use Ayr( a nasal saline spray) & that is all I need.


    Helpful Tips

    sleep Disorders and sinuplasty
    Make no mistake this hurts bad..they make it sound like a walk in the park BS .I felt that needle in my nose, I almost choke on all the ... More
    Was this Helpful?
    1 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Sleep Disorders Center